Advanced Search

Home > Journals > Giornale Italiano di Dermatologia e Venereologia > Past Issues > Giornale Italiano di Dermatologia e Venereologia 2002 December;137(6) > Giornale Italiano di Dermatologia e Venereologia 2002 December;137(6):411-4

ISSUES AND ARTICLES   MOST READ   eTOC

CURRENT ISSUEGIORNALE ITALIANO DI DERMATOLOGIA E VENEREOLOGIA

A Journal on Dermatology and Sexually Transmitted Diseases

Official Journal of the Italian Society of Dermatology and Sexually Transmitted Diseases
Indexed/Abstracted in: EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 1,014

Frequency: Bi-Monthly

ISSN 0392-0488

Online ISSN 1827-1820

 

Giornale Italiano di Dermatologia e Venereologia 2002 December;137(6):411-4

    CLINICAL CASES

Cutaneous vasculitis ulcers during treatment with litium salts

Gatti M., Quaglini M., Bignamini E., Cespa M.

Clinica Dermatologica IRCCS Policlinico San Matteo, Pavia

Lithium salts, in the form of carbonate and sulfate, are used in psychiatry in the therapy of maniacal psychosis and to prevent recurrent attacks in maniac-depressive psychosis. Litium salts are administered orally; they have a rapid absorption, the maximum seric concentration after 3 hours, and are renal excreted. Side-effects involve gastrointestinal, cardiovascular and central nervous system, kidney and skin (acne, folliculitis, psoriasis, dermatitis, vasculitis). A case of a 48-year-old woman under treatment with lithium carbonate for about 6 months is reported. The patient presented with erythematous-crusted lesions and malleolar edema. Skin biopsy for DIF and histological examination pointed out a leukocytoclastic vasculitis.
At the beginning the patient was treated with glucocorticosteroids i.m. and anti-inflammatory drugs; the treatment was unsatisfactory and, after psychiatric consultation, lithium salts have been replaced with carbamazepine. The patient was periodically examined and a complete resolution of the clinical picture was observed after 45 days. In this case ulcerate lesions can be considered as a secondary effect of the treatment with lithium salts: in fact, they were not present at the beginning of the therapy with this drug, but appeared after same months.

language: Italian


FULL TEXT  REPRINTS

top of page